Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

On the regularity of deep-water waves with general vorticity distributions


Author: Bogdan-Vasile Matioc
Journal: Quart. Appl. Math. 70 (2012), 393-405
MSC (2010): Primary 35J25, 76B03, 76B47
Published electronically: March 1, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the streamlines and the profile of traveling deep-water waves with Hölder continuous vorticity function are smooth, provided there are no stagnation points in the flow. In addition, if the vorticity function is real analytic, then so is the profile of both solitary and periodic traveling deep-water waves. Finally, by choosing appropriate weighted Sobolev spaces, we show that the streamlines beneath the surface of a periodic traveling water wave are in fact real analytic, provided the vorticity function is merely integrable against a cubic weight.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35J25, 76B03, 76B47

Retrieve articles in all journals with MSC (2010): 35J25, 76B03, 76B47


Additional Information

Bogdan-Vasile Matioc
Affiliation: Institut für Angewandte Mathematik, Leibniz Universität Hannover, Welfengarten 1, 30167 Hannover, Germany
Email: matioc@ifam.uni-hannover.de

DOI: http://dx.doi.org/10.1090/S0033-569X-2012-01261-1
PII: S 0033-569X(2012)01261-1
Keywords: Deep-water waves, streamlines, vorticity
Received by editor(s): November 17, 2010
Published electronically: March 1, 2012
Article copyright: © Copyright 2012 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website